MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARCUS; TARGETING NEEDLE

ALPHATEC SPINE, INC. ARCUS; TARGETING NEEDLE
Model Number 16122-02-S
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Dr.(b)(6) malleted jamshidi into bone, once he put his k-wire in and went to take jamshidi out he was not able to get it out of the bone.He attempted to take a mallet to try and get jamshidi out and by doing this the entire jamishidi fell apart with the inner stylet still stuck in bone.We used multiple instruments to try and get it out and finally after 30 minutes of trying it came out.
 
Additional Manufacturer Narrative
B5.No patient injury reported.H6: medical device problem code:1260.Component code:752.Type of investigation:10; 3331.Investigation findings:3252.Investigations conclusions: 23.Device evaluation: the device history record was reviewed.The device returned to atec on (b)(6) 2021.It was given to engineering for further investigation.On (b)(6) 2021, engineering provided investigation results for this returned device.Visual inspection confirmed the sheaths of the arcus split and disassembled from the device.The cannula hub interface yields/strips at a lower force than the force required to remove the product from bone.The root cause is likely related to the manufacturing process.

Brand Name
ARCUS
Common Device Name
TARGETING NEEDLE
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
brian beireis
1950 camino vida roble
carlsbad, CA 92008
7604946739
MDR Report Key11821917
Report Number2027467-2021-00027
Device Sequence Number4308489
Product Code PDQ
UDI-Device Identifier00190376240275
UDI-Public00190376240275
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/23/2025
Device Model Number16122-02-S
Device Catalogue Number16122-02-S
Device Lot Number203588668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown